Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Barb,
      JAke was put on steroids for the swelling in his eye muscles. he was on
      predisone for a short while(exact time escapes me now)
      Please feel free to e-mail him and he can give you more info. He will be home from Ohio this evening. Can the reply wait 24 hours?
      If you need it right away, I know he will answer you.
      Let me know.

      Good Luck to you,
      JAN

      Anonymous
        Post count: 93172

        Barb,

        I have been on steroids to reduce the inflammation of the muscles
        on the optic nerve from 10/96 to present.. This is a common treatment
        for those people who the root of the problem is the enlargement of
        the muscles behind the eye, so this form of treatment is works
        by reducing the swelling. Your doctor may recommed
        radiation or surgery at a later date. You may experience some side effects with the
        steroids. Such as restlessness, increase in appetite, moodiness, etc.
        Your doctor should be able to give you this information. Please e-mail me if fyou have any
        other questions.

        Take Care,
        Dee

        Anonymous
          Post count: 93172

          Barb,

          I have been on steroids to reduce the inflammation of the muscles
          on the optic nerve from 10/96 to present.. This is a common treatment
          for those people who the root of the problem is the enlargement of
          the muscles behind the eye, so this form of treatment is works
          by reducing the swelling. Your doctor may recommed
          radiation or surgery at a later date. You may experience some side effects with the
          steroids. Such as restlessness, increase in appetite, moodiness, etc.
          Your doctor should be able to give you this information. Please e-mail me if fyou have any
          other questions.

          Take Care,
          Dee

          Anonymous
            Post count: 93172

            Good Morning everyone
            I was wondering if anyone has ever been put on styeroids before for the swelling of graves in the eyes? Went to my End yesterday and he is writting the doctor in Toronto for me as he says I need medical attention for my eyes immediately,so far so good,he also said I need to be put on styeroids as soon as possible,so glad he is seeing what I’am living with everyday,theres hope yet,haha have a good day everyone. Barb

            Anonymous
              Post count: 93172

              Dear Denise
              Thanks for the information Dee,but the main thing did it help?Like I mean do you still have the eyes bulging out or any swelling left,probably eh? See I can’t even imagine my eyes not being big now,my it has been too long with these eyes hasn’t it? SO Dee,did you gain the pounds after being put on these and the End. did say there were alot of side effects to this drug do you find him to be right?How come they put a person on these instead of just going for surgery or radiation? Like Dee do you know the whole purpose of being on it in the first place?
              Thanks Dee,soon Barb

              Anonymous
                Post count: 93172

                Barb,
                I was put on the steroids, just to reduce the inflammation of the muscles behind the eyes. The bulging eyes were never an issue with me.
                Barb, while I have been on the steroids I have had three eye surgeries. Two three wall orbital decompresssion and a four wall/craniotomy. Once you are on this for any length of time you need to go off of it very gradualy. Basically your brain makes cortisol and your adrenal glands both respond to this. By taking the steroid, your brain shuts down these functions and the medication kicks in. My genetic makeup allows me deep set eyes that never had the “stare” or swelling of any type. Yes do be prepared to gain some weight if you are on these any length of time. You can develop a moon type face, be careful to avoid salt and any sodium products.
                Also if you have any other health problems it can be affected. When you are first on it you will be real restless. These are the ways it has affected me, everybody is different and you may have different symptoms.. Do you know if you are getting the prednisone in liquid or in tablet for?? I have had both and at time extremely large doses 1,000 mgs by IV. I wish you luck and if you have any more questions, please feel free to e-mail me.
                Peace and happiness.
                Dee

              Viewing 6 posts - 1 through 6 (of 6 total)
              • You must be logged in to reply to this topic.